MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number F14
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
End user reports one f14 catheter with a deformed sharp edged tip.End user states she has been using these "for years, 6x a day, to empty her bladder due to her bladder's inability to empty.She said this catheter has always been great for her.She said this must be "one in a million" defects as all the years she has used this she has never had this occur.She said she only found 1 from a box she used up that had this defect where the tip was not rounded as usual but rather looked cut off." she said "it looks like someone cut off the end with a knife." she said she usually never looks at them prior to use and when she tried to insert it, it did "hurt a little" as the ends felt sharp so she did not proceed to insert.She removed it and looked at it and noted this defect and did not continue to use.She said she has "no damage" to herself from having attempted use of this.She said she typically will try and void first to wet her urethra then does place lubricant on her catheter prior to insertion.She normally doesn't inspect them prior to use as she is so used to cathing." end user was advised to look at her catheters prior to use just to makes no defects are found and if so to not use and report to us.
 
Additional Manufacturer Narrative
A2: sex: female, age: 79.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17255695
Report Number1049092-2023-00213
Device Sequence Number5773869
Product Code EZD
UDI-Device Identifier00815947020215
UDI-Public00815947020215
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF14
Device Lot Number220310-2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown